Missouri, 2025

Damaging Wind in Missouri, July 11, 2025

July 11, 2025 · NWS PAH · 1 event in 1 county or zone

As high pressure shifted slightly eastward, diurnally driven isolated thunderstorms developed over portions of Southeast Missouri during the afternoon hours of the 11th, with the most notable storm occurring in Southern Mississippi County. A powerful outflow boundary from the cell toppled a center pivot irrigation system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

As high pressure shifted slightly eastward, diurnally driven isolated thunderstorms developed over portions of Southeast Missouri during the afternoon hours of the 11th, with the most notable storm occurring in Southern Mississippi County. A powerful outflow boundary from the cell toppled a center pivot irrigation system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 11:07 AM CST, 5 hours 11 minutes earlier. Its key messages:

  • Thunderstorm chances ramp up this weekend, especially Saturday, when a few strong to severe storms are possible in the afternoon and evening.
Area forecast discussion, Jul 11, 11:07 AM CST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1207 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Thunderstorm chances ramp up this weekend, especially
  Saturday, when a few strong to severe storms are possible in
  the afternoon and evening.

&&

.DISCUSSION...
Issued at 1205 PM CDT Fri Jul 11 2025

The introduction of a frontal boundary with upper air support,
albeit weakening, will be enough to touch off thunderstorms
during the heat of the day tmrw...and there is enough juice in
the enviroment to support strong to potentially severe storm
chances. We'll get plenty unstable with 3-4K MUCAPEs during peak
heating, although we think with the incoming storm chances
ramping up the NBM might be a tad high with its high temps in
the lower 90s...that will depend on the convective cloud canopy
timing. Not alot of overall shear but a little uptick with the
wave and good lapse rates in excess of 7C in the lower 3KM just
as the wave enters the forecast picture should be enough to
offset, and soundings support wet microburst potential. PW's
still hovering around 2" likewise keep heavy rain/localized
flooding a potentiality as well. A general night-time pause is
expected before another similar round of pops/strong storm
potential Sunday afternoon/evening, although with the models
signaling more convective noise overall during that time frame,
that might nudge down the overall scope potential at least vs
Saturday.

Beyond the stormy weekend chances, we resume a relatively
speaking 'seasonal' mid July forecast thereafter, with at least
some daily storm chance as highs range from the upper 80s to
around 90 and dew points hover around 70. Heat of day activity
will offer the best such chances.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1205 PM CDT Fri Jul 11 2025

Time/height cross sections indicate some moistening of the
column overall will transpire over the course of the next 24
hours, in advance of an approaching frontal system. This will
ultimately lead to increasing pcpn chances, but that looks to
hold off mainly til after 18Z Saturday. Until then, Visual
Flight Rules are anticipated, with only an isolated shower/storm
or patchy pre dawn fog offering restrictive exceptions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Jul 11, 3:17 AM CST, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Paducah KY
417 AM CDT Fri Jul 11 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-120930-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
417 AM CDT Fri Jul 11 2025 /517 AM EDT Fri Jul 11 2025/

This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.

.DAY ONE...Today and tonight.

A small chance of thunderstorms is forecast this afternoon across
southeast Missouri, far southern Illinois, and parts of western
Kentucky.

Heat index values will reach 100 to 105 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to numerous thunderstorms are forecast Saturday and Sunday.
A few storms may reach severe levels, with large hail and damaging
winds being the main threats. Torrential downpours and localized
flash flooding are possible as well.

A daily chance of thunderstorms will continue into next week, with
the greatest storm coverage during the heat of the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out this weekend.

DWS

In the hours before

Special weather statement, Jul 11, 2:33 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
333 PM CDT Fri Jul 11 2025

MOZ108-112100-
Ripley MO-
333 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT RIPLEY COUNTY THROUGH 400 PM
CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gatewood, or 9 miles west of Doniphan, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Doniphan, Gatewood, Handy, and Briar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3682 9112 3682 9100 3681 9078 3650 9077
      3650 9113
TIME...MOT...LOC 2033Z 244DEG 16KT 3661 9098

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jul 11, 3:58 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
458 PM CDT Fri Jul 11 2025

MOZ112-114-112245-
New Madrid MO-Mississippi MO-
458 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MISSISSIPPI AND
NORTHEASTERN NEW MADRID COUNTIES THROUGH 545 PM CDT...

At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Towosahgy State Historic Site, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Big Oak Tree State Park, Towosahgy State Historic Site, and Dorena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 8933 3663 8935 3673 8942 3686 8923
      3676 8917 3674 8920 3671 8920 3669 8917
      3667 8917 3666 8916 3658 8929
TIME...MOT...LOC 2157Z 238DEG 9KT 3669 8929

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DRS

The radar

The Paducah radar (KPAH), 63 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
July 11, 4:18 PM CST
Where
Mississippi County, 4.15 mi N of Dorena
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
36.640, -89.230

A pivot irrigation system was tipped over by a thunderstorm outflow. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290066.